Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 18, 2017, 7:21 PM CDT for Cleveland County, Dallas County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2017, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 18, 2017, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, AR, Dallas County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WGUS54 KLZK 190021
FFWLZK
ARC025-039-190315-
/O.NEW.KLZK.FF.W.0005.170419T0021Z-170419T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
721 PM CDT TUE APR 18 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
West central Cleveland County in southeastern Arkansas...
Southeastern Dallas County in southwestern Arkansas...
* Until 1015 PM CDT
* At 720 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have already fallen. Flash flooding is likely to occur. Another
one to two inches is possible.
* Some locations that will experience flooding include...
Fordyce... Kingsland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3380 9235 3380 9252 3390 9250 3393 9225
3381 9227 3379 9233
$$
Brown1 follow-up statement
865
WGUS74 KLZK 190139
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
839 PM CDT TUE APR 18 2017
ARC025-039-190315-
/O.CON.KLZK.FF.W.0005.000000T0000Z-170419T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cleveland AR-Dallas AR-
839 PM CDT TUE APR 18 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
WEST CENTRAL CLEVELAND AND SOUTHEASTERN DALLAS COUNTIES...
At 837 PM CDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Three to four inches of rain have
already fallen. Flash flooding is likely occuring. Though heavy
rainfall has ended, water will still require some time to drain.
Some locations that will experience flooding include...
Fordyce... Kingsland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3380 9235 3380 9252 3390 9250 3393 9225
3381 9227 3379 9233
$$
BrownWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 6:35 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 18, 6:35 PM CDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 635 PM CDT Tue Apr 18 2017 .UPDATE... Updated for the 00z aviation discussion below. && .AVIATION... Convection is rapidly diminishing over southern Arkansas this evening. Some TEMPO SHRA/TSRA will be possible at PBF and maybe at KADF through 02z, but otherwise expect only VCSH at southern sites through the evening hours. Guidance is insistent on developing patchy fog at nearly all terminals tonight. With clouds expecting to clear out, this seems reasonable so have included some 3-5SM visibility for a few hours tonight at most sites. && .PREV DISCUSSION...(ISSUED 237 PM CDT Tue Apr 18 2017 ) SHORT TERM...Tonight Through Thursday Data from KLZK radar again indicate weak convection across southeast portions of the forecast area, in a slightly unstable, weakly capped enviroment. This activity will diminish quickly after 00z. Somewhat more stable conditions will be in place on Wednesday,and should limit the afternoon convection potential. Overall support for more widespread precipitation willincreease late in the period. Shortwave energy passing eastward through the mid-Mississippi valley region will push a cold frontal boundary towards the forecast area, which will provide a focus for convection. Favorable mid level lapse rates, as well as increasing 0-6km bulk shear will promote a few strong cells across northern sections late. LONG TERM...Thursday Night Through Tuesday Latest models indicate that a stationary front will be draped across the central sections of the state Thursday night and Friday, located roughly from Fort Smith to Memphis. Showers and thunderstorms will be likely along and behind the front early Friday, generally north of Little Rock. However, with daytime heating expected, scattered showers and storms will likely expand to most of the southern portions of the state during the afternoon. Some strong storms will be possible mainly across the southern portions of AR but probably only isolated severe at best. Rain and storms will become more widespread Friday night and Saturday as the upper level and surface low pressure system tracks across the state. Strong storms are possible again, mainly late Friday night and early Saturday, mainly across central and southern AR. The timing of this will likely limit the severe weather potential, but a few marginally severe storms will be possible with strong winds as the primary threat. By Sat afternoon, showers likely to continue as moisture wraps around the surface low. The rain chances will end from west to east Sat night. Temps Friday will be warm, with cooler temps Sat and Sun. Max temps mainly in the 60s and low 70s, along with brisk north winds Sunday will make for a noticeably cooler day than what we've been experiencing of late. Southerly surface flow returns on Monday along with a gradual warm-up early next week with no rain expected at this time. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...64
Hazardous weather outlook, Apr 18, 1:00 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 100 PM CDT TUE Apr 18 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 100 PM CDT Tue Apr 18 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are in the forecast through this evening across the southeast half of the state. While no severe weather is expected, there could be some brief heavy downpours in places. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong thunderstorms could be possible late this week or early in the weekend, as a cold front moves across Arkansas. However, at this time, forecast details are uncertain. Continue to monitor the latest outlooks from your NWS office. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 55/46/57
In the hours before
Special weather statement, Apr 18, 4:09 PM CDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Little Rock AR 409 PM CDT TUE APR 18 2017 ARZ056-057-064-065-182200- Lincoln AR-Desha AR-Arkansas AR-Jefferson AR- 409 PM CDT TUE APR 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DESHA...SOUTHEASTERN JEFFERSON...NORTHEASTERN LINCOLN AND SOUTH CENTRAL ARKANSAS COUNTIES UNTIL 500 PM CDT... At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near Douglas, or 10 miles north of Dumas, moving northwest at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dumas... Gould... Gillett... Mitchellville... Douglas... Arkansas Post... Pendleton... Varner... Reedville... LAT...LON 3402 9128 3389 9150 3405 9170 3418 9141 TIME...MOT...LOC 2109Z 146DEG 6KT 3403 9145 64
Special weather statement, Apr 18, 4:34 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
434 PM CDT TUE APR 18 2017
ARZ057-182200-
Arkansas AR-
434 PM CDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DESHA...SOUTHERN
MONROE AND EAST CENTRAL ARKANSAS COUNTIES UNTIL 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
White River National Wildlife Refuge. This storm was nearly
stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Charles... De Witt...
Weber... Ethel...
De Luce...
LAT...LON 3420 9109 3415 9108 3409 9115 3408 9119
3428 9137 3440 9114 3436 9111 3435 9108
3429 9107 3427 9108 3425 9106 3425 9108
3422 9106
TIME...MOT...LOC 2133Z 163DEG 3KT 3423 9119
BrownNearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.